Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 18, 2013, 11:52 AM MDT for Sweetwater County, Wyoming. It took effect at Mar 18, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 11:52 AM MDT (17:52 UTC)
- In effect from
- Mar 18, 2013, 12:00 PM MDT
- Expired
- Mar 18, 2013, 8:07 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS75 KRIW 181752 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1152 AM MDT MON MAR 18 2013 ...STRONG WINDS ACROSS SOUTH-CENTRAL WYOMING FROM THIS AFTERNOON THROUGH THIS EVENING... .STRONG WINDS ALOFT WILL CONTINUE ACROSS WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING...WITH THE STRONGEST WINDS OCCURRING OVER EASTERN PORTIONS OF SWEETWATER COUNTY. . WYZ030-190400- /O.NEW.KRIW.HW.W.0005.130318T1800Z-130319T0400Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 1152 AM MDT MON MAR 18 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * SUMMARY AND TIMING...A TIGHTENING PRESSURE GRADIENT...COMBINED WITH STRONG WINDS ALOFT WILL PRODUCE WINDY CONDITIONS ACROSS EASTERN PORTIONS OF SWEETWATER COUNTY THIS AFTERNOON. THE STRONGEST WINDS WILL CONTINUE THROUGH THIS EVENING...BEFORE GRADUALLY DECREASING THROUGH THE OVERNIGHT HOURS AND SUNRISE TUESDAY.... * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS MAY OCCUR ON AREA HIGHWAYS... ESPECIALLY NORTH TO SOUTH ORIENTED ROADS. THESE WINDS COULD ALSO CAUSE DAMAGE TO UNSECURED OBJECTS LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
2 follow-up statements
538 WWUS75 KRIW 182245 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT MON MAR 18 2013 ...STRONG WINDS ACROSS SOUTH-CENTRAL WYOMING CONTINUES THIS EVENING... .STRONG WINDS ALOFT WILL CONTINUE ACROSS WESTERN AND CENTRAL WYOMING THIS EVENING...WITH THE STRONGEST WINDS OCCURRING OVER EASTERN PORTIONS OF SWEETWATER COUNTY. WYZ030-190400- /O.CON.KRIW.HW.W.0005.000000T0000Z-130319T0400Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 445 PM MDT MON MAR 18 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * SUMMARY AND TIMING...A TIGHTENING PRESSURE GRADIENT...COMBINED WITH STRONG WINDS ALOFT WILL CONTINUE TO PRODUCE VERY WINDY CONDITIONS ACROSS EASTERN PORTIONS OF SWEETWATER COUNTY THIS EVENING. THE WINDS WILL BEGIN TO DECREASE BETWEEN 8 PM AND 10 PM. A WIND GUST OF 47 MPH WAS RECORDED AT THE ROCK SPRINGS AIRPORT AT 149 PM THIS AFTERNOON. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS MAY OCCUR ON AREA HIGHWAYS... ESPECIALLY NORTH TO SOUTH ORIENTED ROADS. THESE WINDS COULD ALSO CAUSE DAMAGE TO UNSECURED OBJECTS LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
551 WWUS75 KRIW 190207 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 807 PM MDT MON MAR 18 2013 WYZ030-190315- /O.CAN.KRIW.HW.W.0005.000000T0000Z-130319T0400Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 807 PM MDT MON MAR 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WESTERLY WINDS CONTINUE TO WEAKEN...AND ARE NO LONGER GOING TO REACH HIGH WIND WARNING CRITERIA. $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 18, 3:31 AM MDT, 8 hours 21 minutes earlier.
Area forecast discussion, Mar 18, 3:31 AM MDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 331 AM MDT MON MAR 18 2013 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT THE FORECAST PROBLEM OF THE DAY WILL AGAIN CONCERN THE WIND AS A 130 KNOT FAVORABLY ORIENTED JET MOVES OVERHEAD...NOT THE MOST FAVORABLE LOCATION FOR OPTIMAL DOWNWARD FORCING. 500MB FLOW IS FASTER THAN YESTERDAY WITH A FEW 50 TO 60 KNOT BARBS APPEARING OVER THE WIND RIVER BASIN...WITH A FAVORABLE NW ORIENTATION. 700MB FLOW IS A BIT TOO WESTERLY TODAY...BUT SHIFTS TO A MORE FAVORABLE NORTHWESTERLY ORIENTATION FOR A FEW HOURS THIS EVENING...BUT IT IS NOT AS ENERGETIC AS WHAT APPEARED ON SUNDAY EITHER. ALL IN ALL IT LOOKS LIKE A VERY WINDY DAY ACROSS THE FORECAST AREA BUT TOO MARGINAL FOR ANY HIGH WIND WARNINGS AT THIS TIME. THE FAVORED AREAS SHOULD HAVE NO PROBLEM VERIFYING WITH A FEW 60 MPH GUSTS EXPECTED IN EASTERN SWEETWATER COUNTY AND SOUTHEASTERN FREMONT COUNTY...A FEW 50 MPH PLUS GUSTS COULD MAKE IT INTO THE UPPER WIND RIVER BASIN AND INTO LANDER THIS EVENING BUT IT IS NOT EXPECTED TO BE WIDESPREAD ENOUGH FOR A WARNING...SO THE WINDIER AREAS ARE HANDLED WITH A SPECIAL WEATHER STATEMENT FOR NOW WITH A KEEN EYE TRAINED ON THESE AREAS BY THE DAY SHIFT. SOME SNOW WILL REMAIN ACROSS THE WESTERN AND NORTHERN MOUNTAINS TODAY IN THE MOIST NORTHWEST FLOW. LAPSE RATES EXCEED 8 DEG/KM ACROSS THE NORTH AS WELL...SO A FEW SHOWERS COULD DETACH FROM THE HIGHER ELEVATIONS AND MOVE ACROSS THE BIGHORN BASIN AND I25 CORRIDOR THIS AFTERNOON AND EVENING...LIMITED MENTION OF SHOWERS TO THE FAR NORTH WHERE THE BETTER MOISTURE WILL BE BUT SOME SHOWERS AS FAR SOUTH AS CASPER CANNOT BE COMPLETELY RULED OUT. RIDGING BUILDS IN ON TUESDAY BRINGING IN MILDER AIR AND A MORE STABLE AIRMASS. WINDS WILL BE CONSIDERABLY CALMER AS WELL. THE NEXT SYSTEM APPROACHES ON WEDNESDAY WITH RAIN AND SNOW BEGINNING IN THE WESTERN VALLEYS EARLY IN THE MORNING WITH MORE SNOW EXPECTED IN THE MOUNTAINS. MILD AIR REMAINS EAST OF THE DIVIDE THROUGH THE DAY WITH HIGH TEMPERATURES REBOUNDING BACK INTO THE 50S. DIFLUENT FLOW ALOFT WILL ENCOURAGE AT LEAST SOME HIGH CLOUDS EAST OF THE DIVIDE AS WELL AND THERE MAY BE ENOUGH CLOUD COVER TO PREVENT HIGH TEMPS FROM REACHING THEIR POTENTIAL. BY WEDNESDAY NIGHT SOME PRECIPITATION SHOULD BE ENTERING THE I80 CORRIDOR WITH RAIN AND SNOW CONTINUING ACROSS THE WEST OVERNIGHT...PARTLY TO MOSTLY CLOUDY SKIES REMAINING EAST OF THE DIVIDE. .LONG TERM...THURSDAY THROUGH MONDAY A COMPLEX WEATHER PATTERN IS SETTING UP FOR THURSDAY THROUGH NEXT MONDAY. IT APPEARS A BLOCKING PATTERN WILL OCCUR OVER NORTH AMERICA WITH A TROUGH ALONG EACH COAST WITH A RIDGE IN BETWEEN. THIS SENDS A SERIES OF WEATHER SYSTEMS INTO THE ROCKIES WITH COLD AIR. THUS THE MOUNTAINS OF WY HAVE THE POTENTIAL FOR SNOW EACH DAY OF THE EXTENDED FORECAST. THE LOWER ELEVATIONS WILL ALSO SEE CHANCES OF SNOW THROUGH THE PERIOD...BUT JUST EXACTLY WHERE THE HEAVIEST SNOW WILL FALL IS STILL UNCERTAIN DUE TO TIMING ISSUES IN THE MODELS AND THE STRENGTH OF THE WEATHER SYSTEMS. HAVE INCREASED THE PRECIP CHANCES FROM THE INHERITED ALLBLEND FIRST GUESS IN MOST PERIODS AND HAVE LOWERED HIGH TEMPS ON CERTAIN DAYS CONSIDERING THE AMOUNT OF CLOUD COVER THAT SHOULD OCCUR ALONG WITH THE COLD 700MB TEMPS. IN SUMMARY...AN UNSETTLED WEATHER PATTERN IS EXPECTED WITH HIGH TEMPS NEAR OR BELOW NORMAL. && .AVIATION.../12Z ISSUANCE/ VERY STRONG NORTHWEST FLOW...WILL RESULT IN WINDY TO LOCALLY HIGH WEST TO NORTHWEST WINDS DEVELOPING OVER MUCH OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE MAIN EXCEPTION WILL BE ACROSS THE EASTERN BIG HORN BASIN INCLUDING THE KWRL TERMINAL WHERE THE STRONG WEST/NORTHWEST FLOW SHOULD REMAIN ALOFT. WEAKENING WINDS ARE THEN EXPECTED IN MOST AREAS AFTER 04Z TUESDAY. THERE WILL ALSO BE ISOLATED TO SCATTERED CONVECTION...MAINLY OVER THE NORTHWEST AND NORTHERN MOUNTAINS...ESPECIALLY THIS AFTERNOON AND EARLY EVENING. THIS WILL CAUSE MOUNTAINS TO BE OBSCURED AT TIMES...ESPECIALLY IN THE AFTERNOON. THE KJAC TERMINAL WILL HAVE THE BEST SHOT AT BEING AFFECTED BY THIS CONVECTION AND WILL TEMPO SOME IFR/MVFR CONDITIONS AT KJAC DURING THE AFTERNOON. HOWEVER...THE IFR/MVFR CONDITIONS SHOULD BE RELATIVELY BRIEF DUE THE SHOWERY NATURE OF THE ACTIVITY. DUE TO THIS STRONG FLOW...VERY TURBULENT CONDITIONS WILL BE OBSERVED...ESPECIALLY ON LEE SIDE OF THE MOUNTAIN RANGES. && .FIRE WEATHER... ANOTHER WINDY AND DRY DAY EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN WYOMING. THERE COULD ALSO BE MORE SHOWERS ACROSS THE WESTERN MOUNTAINS AND ACROSS THE NORTH. IT WILL BE WARMER AND DRIER ON TUESDAY AND WEDNESDAY...EXCEPT FOR THE WEST ON WEDNESDAY WHEN ANOTHER SYSTEM MOVES IN SPREADING RAIN AND SNOW ACROSS THE SOUTH WEDNESDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...WM FIRE WEATHER...ALLEN
Hazardous weather outlook, Mar 18, 5:00 AM MDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON MAR 18 2013 WYZ001>020-022>030-191200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON MAR 18 2013 .DAY ONE...TODAY AND TONIGHT WINDY TO LOCALLY STRONG WIND EXPECTED ACROSS SWEETWATER COUNTY...AND POSSIBLY PORTIONS OF THE WIND RIVER BASIN. TRAVEL COULD BE IMPACTED FOR LIGHT TRAILERS AND HIGH PROFILE VEHICLES ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY THROUGH FRIDAY...SNOW IS LIKELY IN THE MOUNTAINS AND FAR WEST VALLEYS EACH DAY. A CHANCE OF SNOW ELSEWHERE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE THAT OCCURRED FROM THE STRONG WIND ON SUNDAY OR ANY GUSTS TODAY THAT EXCEED 50 MPH. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.